Alert archive / Washington / Gale Warnings in 2011

Gale Warning 62, NWS Seattle, WA

June 17, 2011

NWS Seattle, WA issued this gale warning at Jun 17, 2011, 6:33 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2011, 6:33 PM PDT (01:33 UTC)
Expired
Jun 18, 2011, 2:42 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WHUS76 KSEW 180133
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
633 PM PDT FRI JUN 17 2011

PZZ131-132-180945-
/O.UPG.KSEW.SC.Y.0744.000000T0000Z-110618T1200Z/
/O.NEW.KSEW.GL.W.0062.110618T0133Z-110618T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
633 PM PDT FRI JUN 17 2011

...GALE WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
879 
WHUS76 KSEW 180942
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 AM PDT SAT JUN 18 2011

PZZ131-132-181745-
/O.CAN.KSEW.GL.W.0062.000000T0000Z-110618T1200Z/
/O.NEW.KSEW.SC.Y.0745.110618T0942Z-110619T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 AM PDT SAT JUN 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WIND...WEST WIND 15 TO 25 KNOTS RISING TO 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 17, 2:32 PM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 17, 2:32 PM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
232 PM PDT FRI JUN 17 2011

.SYNOPSIS...A LOW PRESSURE SYSTEM EMANATING OUT OF THE GULF OF
ALASKA WILL BRING SOME SHOWERS TO THE AREA TONIGHT AND SATURDAY.
EXPECT DAYTIME TEMPERATURES TO ONCE AGAIN FALL BELOW NORMAL ON
SATURDAY. HIGHER PRESSURE ALOFT WILL MOVE OVER THE REGION ON SUNDAY
FOR DRIER CONDITIONS. ANTICIPATE WARMER AND SUNNIER WEATHER ON
MONDAY UNDER HIGH PRESSURE ALOFT.

&&

.SHORT TERM...
AN UPPER LOW OVER THE GULF OF AK WILL CONTINUE TO MOVE TOWARD THE
PAC NW. IN GENERAL...THE MODELS WERE A LITTLE FASTER WITH BRINGING
PRECIP INTO THE AREA. THUS HAVE MENTIONED A CHANCE OF SHOWERS FOR
ALL AREAS FOR TONIGHT...ALTHOUGH THE COAST WILL HAVE THE GREATEST
THREAT. THE UPPER LOW WILL WEAKEN AND MOVE OVER EASTERN WA SATURDAY
AFTERNOON...ESSENTIALLY BECOMING ABSORBED BY THE QUASISTATIONARY...
LOW PRES SYSTEM OVER THE NORTHERN ROCKIES. THE BEST CHANCE OF
SHOWERS ON SATURDAY WILL LIKELY BE IN THE MORNING BUT A RISK WILL
CONTINUE ACROSS MOST AREAS ALL DAY.

SLOWLY IMPROVING CONDITIONS WILL OCCUR SUNDAY AS HIGHER PRES ALOFT
BUILDS INTO THE REGION FROM THE W. HOWEVER WE WILL REMAIN UNDER THE
INFLUENCE OF THE UPPER LOW TO OUR EAST...HENCE A CONTINUED THREAT OF
SHOWERS.

THE UPPER RIDGE WILL BUILD MORE STRONGLY OVER THE REGION ON SUNDAY
FOR DRIER WEATHER. THE RISK OF SHOWERS /ALBEIT SLIM/ WILL BECOME
CONFINED TO THE MOUNTAINS BY LATE SUNDAY AFTERNOON. LOOK FOR DRY
WEATHER ON MON UNDER HIGH PRES ALOFT. DAYTIME TEMPS WILL REBOUND TO
NEAR NORMAL.

.LONG TERM...
THE LATEST GFS SOLUTION WAS MORE IN LINE WITH THE ECMWF SOLUTION...
THAT IS DEVELOPING AN UPPER TROF OVER THE PAC NW DURING THE PERIOD.
HOWEVER THE GFS WAS NOT AS WET AS THE ECMWF. HAVE FOLLOWED THE TREND
IN THE MODELS BUT DUE TO LOW CONFIDENCE IN THE DETAILS...HAVE KEPT
POPS NEAR OR SLIGHTLY BELOW CLIMO FOR WED NIGHT THRU FRI. IT
APPEARED THAT TUE WILL PROBABLY BE THE WARMEST DAY OF NEXT WEEK.

&&

.AVIATION...INCREASING LOW LEVEL ONSHORE FLOW TONIGHT. LIGHT NW FLOW
ALOFT WILL INCREASE THROUGH SAT AS AN UPPER TROUGH DROPS OVER THE
REGION. LOOKS LIKE A DECK OF CLOUDS ARND 080 ON THE COAST WILL BE
SPREADING INLAND THIS EVENING...AND LOWER STRATUS WILL DEVELOP
OVERNIGHT AND PUSH INLAND OR FORM IN PLACE AS WELL. MTNS LOCALLY
OBSCURED...BECOME ENTIRELY OBSCURED BY DAYBREAK AS SHOWERS AND LOW
CIGS DEVELOP. 19

KSEA...INCREASING CLOUDS TONIGHT WITH SHOWERS MOVING INTO THE PUGET
SOUND AREA AROUND DAYBREAK SAT. LIGHT NW BREEZE LIKELY THIS EVENING
TURNING SLY OVERNIGHT.

&&

.MARINE...ONSHORE FLOW WILL INCREASE TONIGHT AS THE UPPER TROUGH
DROPS OVER THE REGION AND CLOUDS SPREAD INTO WRN WA AND THICKEN UP
OVERNIGHT. NO SIGNIFICANT CHANGES TO THE FORECASTS...AT THIS POINT
I AM NOT ABLE TO SAY WHICH DAYS WILL HAVE THE STRONGEST WLY WIND IN
THE STRAIT AND A TYPICAL SMALL CRAFT ADVISORY LEVEL WIND SEEMS
LIKELY EACH DAY INTO EARLY NEXT WEEK. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 5 AM PDT SATURDAY FOR CENTRAL AND
     EASTERN STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:42 AM PDTSmall Craft AdvisorySEW19 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.